Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Steroids for thighs
Jan 23, 2005

Hi, I have noticed the lipoatrophy in my upper legs over the last 2 years. Where I had thick muscular legs I now can see the veins and this is worrying me. I train at the gym regularly and take trizivir twice a day. Can you recommend any type of steroids or diet plan to help increase the mass on my legs? Also is there an alternative to my meds, as I believe that AZT may be causing this. I am 39 years old and have been positive for over 10 years now. Other than this issue with my legs, I am very healthy--am undetectable and t-cells over 1000. Looking forward to your opinion.

Response from Dr. Conway

You are right that the AZT may be contributing to your problem, so you may discuss with your doctor whether is may be appropriate to switch it to another agent such as atazanavir, while continuing your other meds as the single Epzicom tablet.

You sound like you sepnd a fair bit of time in the gym, so make sure you are doing a balanced combination of weights and cardio, as this seems to help with the lipoatrophy.

Unfortunately, anaboilic steroids or predisone will likley not hep you very much. Serostim (growth hormone) has ben shown to be of benifit in various studies, but it is quite expensive, unless you have third party insurance.



Previous
fibrates and statins
Next
follow-up * skin problems

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement